Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 15, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 25, 2013, 11:18 AM CDT for 11 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 11:18 AM CDT (16:18 UTC)
- Expired
- Jun 25, 2013, 7:33 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS73 KICT 251618 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1118 AM CDT TUE JUN 25 2013 ...STRONG SOUTHERLY WINDS THIS AFTERNOON AND EVENING... KSZ051>053-067>069-082-083-091>093-260100- /O.NEW.KICT.WI.Y.0015.130625T1618Z-130626T0100Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1118 AM CDT TUE JUN 25 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...SOUTHERLY WINDS ARE VERY STRONG AND WILL REMAIN STRONG THIS AFTERNOON AND EVENING. * WINDS...WILL BE SUSTAINED TO BETWEEN 25 AND 35 MPH WITH GUSTS CLOSE TO 40 TO 45 MPH THIS AFTERNOON AND EARLY EVENING. * IMPACTS...DRIVING ON EAST-WEST ORIENTED ROADWAYS WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS
2 follow-up statements
563 WWUS73 KICT 252032 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 PM CDT TUE JUN 25 2013 ...STRONG SOUTHERLY WINDS THIS AFTERNOON AND EVENING... KSZ051>053-067>069-082-083-091>093-260100- /O.CON.KICT.WI.Y.0015.000000T0000Z-130626T0100Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 332 PM CDT TUE JUN 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STOUT SOUTH WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. * WINDS...WILL BE SUSTAINED AT 25 AND 35 MPH WITH GUSTS FROM 40 TO 45 MPH. * IMPACTS...DRIVING ON EAST-WEST ORIENTED ROADWAYS WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
945 WWUS73 KICT 260033 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 733 PM CDT TUE JUN 25 2013 KSZ051>053-067>069-082-083-091>093-260145- /O.CAN.KICT.WI.Y.0015.000000T0000Z-130626T0100Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 733 PM CDT TUE JUN 25 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS MOST OF SOUTH CENTRAL KANSAS EARLY THIS EVENING. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 25, 5:54 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 5:54 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 554 AM CDT TUE JUN 25 2013 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 350 AM CDT TUE JUN 25 2013 TODAY: A NEGATIVELY-TILTED UPR-DECK WAVE EXTENDING FROM WRN MT TO EXTREME NW KS HAS BEEN PRIMARILY RESPONSIBLE FOR NUMEROUS (+)TSRA THAT HAVE OCCURRED OVER MOST OF WRN & CNTRL KS DURING THE NIGHT. AS OF 245 PM TSRA EXTENDED FROM EXTREME NC KS (JEWELL & REPUBLIC COUNTIES) TO SE KS (GREENWOOD COUNTY) WITH THE MOST INTENSE TSRA OCCURRING OVER NC KS. AS THE UPR-DECK WAVE CONTINUES TO PUSH E ACROSS THE NRN PLAINS...THE TSRA WOULD LIKEWISE MOVE E & SHOULD EXIT NE & EC KS BY 9 AM. AS THE MID-UPR WAVE VACATES THE NRN PLAINS THE LWR-DECK FLOW WILL TAKE ON A MORE SWLY COMPONENT TO PRODUCE HOTTER TEMPERATURES WITH AREAS ALONG & W OF I-135 REACHING 100-104F. TONIGHT: WITH THE AFORE-MENTIONED MID-UPR WAVE SCOOTING ACROSS THE UPR MS VALLEY A VERY WEAK "COLD" FRONT SHOULD SAG SE TOWARD CNTRL KS LATE TONIGHT. IT SHOULD BE MORE HUMID AS S-SW WINDS WON'T BE AS STRONG THEREBY LIMITING MIXING OF THE BOUNDARY LAYER. WED & WED NGT: WITH THE WEAK FRONT CONTINUING TO SAG TOWARD THE KS/OK BORDER WED WOULD BE QUITE HUMID AS HIGHER OCTANE LWR-DECK MOISTURE BEGINS TO POOL ALONG THE FRONT. LWR-DECK MOISTURE GETS EVEN RICHER AS EVENING APPROACHES & WITH A COUPLE OF MID-LVL IMPULSES VENTURING E OVER RN & CNTRL OK THIS MAY SET STAGE FOR A FEW TSRA TO POP WED EVENING ACROSS FAR SC & SE KS. NO DOUBT AIRMASS IS SURE TO GET VERY UNSTABLE WITH MUCAPES OF 3500 TO 3800 PROJECTED OVER THESE AREAS LATE WED AFTERNOON & EARLY EVENING. GENERIC ~20% POPS HAVE THEREFORE BEEN INTRODUCED TO MOST OF SC & SE KS WED NGT. THU & THU NIGHT: STRONG & MASSIVE UPR-LVL HIGH PRESSURE WILL SPREAD SLOWLY E FROM CNTRL ROCKIES THAT'LL TEAM WITH A FAIRLY INTENSE CYCLONE CROSSING THE GREAT LAKES TO PRODUCE A FAST NW FLOW REGIME FROM SASKATCHEWAN TO THE MID MS VALLEY. THIS WILL SEND A WEAK COLD FRONT SURGING SE ACROSS KS THU NGT. A FAIRLY WELL-DEFINED LWR-DECK MOISTURE AXIS ORIENTED IN A NW-SE MANNER FROM SD TO THE LWR MS VALLEY SHOULD INDUCE AN MCS TO DEVELOP & SURGE SE FROM THE NRN PLAINS ACROSS ~THE NERN HALF KS & MOST OF MO THU NGT. THE INHERITED ~20% POPS ASSIGNED ALONG THE NE CORRIDOR OF KICT COUNTRY HAVE BEEN RETAINED BUT WILL BE WATCHING HOW PATTERN EVOLVES CLOSELY. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 350 AM CDT TUE JUN 25 2013 THE AFORE-MENTIONED COLD FRONT SHOULD CONTINUE TO SURGE SE WELL INTO OK ON FRI TO ALLOW AIRMASS TO STABILIZE. AS SUCH NEXT WEEKEND SHOULD REMAIN DRY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 537 AM CDT TUE JUN 25 2013 MAIN AVIATION CONCERNS: EVOLUTION OF MCS OVER NE/E-CNTRL KS THIS MORNING...AND GUSTY SOUTHERLY WINDS AGAIN TODAY. THUNDERSTORM CLUSTERS OVER EAST CENTRAL KS SHOULD CONTINUE TO PROPAGATE EAST-SOUTHEAST INTO MID MORNING AND MAY EVENTUALLY IMPACT CNU. HAVE INCLUDED A VCTS THERE FOR NOW. OTHER AREAS OF ACCAS/ISOLD TSRA COULD DEVELOP OVER SOUTH CENTRAL/SOUTHEAST KS THIS MORNING IN STEEP MID-LEVEL LAPSE RATE ENVIRONMENT IN 700 MB MOIST AXIS. PRESSURE GRADIENT ACROSS CENTRAL/EASTERN KS WILL RESULT IN SOUTHERLY WIND GUSTS OF 30-35 KT TODAY. A WEAK FRONT/TROUGH AXIS IS PROGGED TO MOVE INTO CENTRAL KS LATE THIS PM/EARLY EVE BEFORE STALLING. HAVE WINDS BECOMING LIGHT NORTHEASTERLY AT RSL EARLY EVE...WITH WINDS REMAINING S-SERLY ELSEWHERE. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 99 75 101 76 / 0 10 0 20 HUTCHINSON 102 74 103 75 / 0 10 10 10 NEWTON 100 74 101 75 / 10 10 10 10 ELDORADO 96 75 99 75 / 10 10 10 20 WINFIELD-KWLD 97 76 99 76 / 0 10 0 20 RUSSELL 105 70 100 74 / 0 10 0 0 GREAT BEND 103 70 101 74 / 0 10 0 0 SALINA 103 73 100 75 / 10 10 0 0 MCPHERSON 103 74 102 75 / 0 10 10 0 COFFEYVILLE 94 75 94 76 / 10 10 10 20 CHANUTE 94 75 95 76 / 10 10 10 20 IOLA 94 75 94 76 / 20 10 10 20 PARSONS-KPPF 94 75 94 76 / 10 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 25, 7:31 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 731 AM CDT TUE JUN 25 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 731 AM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES BETWEEN 100 AND 105 ARE LIKELY IN NEARLY ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES ARE LIKELY TO REACH 105 TO 108 IN MOST OF SOUTH CENTRAL KANSAS WEDNESDAY AFTERNOON AND BETWEEN 100 AND 104 IN THE REMAINING AREAS. HEAT INDICES OF 105 TO 107 ARE LIKELY IN MOST AREAS THURSDAY AFTERNOON. THE EXCEPTIONS WOULD BE PARTS OF CENTRAL KANSAS WHERE INDICES BETWEEN 100 AND 104 ARE ANTICIPATED. A FEW THUNDERSTORMS...CAPABLE OF PRODUCING SMALL HAIL AND GUSTS AROUND 50 MPH...ARE POSSIBLE OVER FAR SOUTH-CENTRAL AND SOUTHEAST KANSAS WEDNESDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY NIGHT PRIMARILY ALONG AND NORTHEAST OF A LINE FROM GREAT BEND...TO NEWTON...TO SEDAN. THESE THUNDERSTORMS MAY APPROACH SEVERITY WITH GUSTS AROUND 55 MPH AND NICKEL-SIZED HAIL BOTH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 25, 5:30 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 AM CDT TUE JUN 25 2013
KSZ052-053-251100-
CHASE-MARION-
530 AM CDT TUE JUN 25 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE AND MARION COUNTIES...
AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HERINGTON...OR 19 MILES NORTH OF MARION...
AND MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9693 3852 9668 3841 9668 3849 9701
3856 9705 3861 9705 3861 9700 3861 9692
TIME...MOT...LOC 1030Z 298DEG 30KT 3861 9694The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:29 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Rice | 61 min |
| Jun 24, 8:52 PM CDT | Special Weather Statement | ICT | Chase | 53 min |
| Jun 24, 9:25 PM CDT | Special Weather Statement | ICT | Marion | 65 min |
| Jun 24, 9:31 PM CDT | Special Weather Statement | ICT | Ellsworth, Harvey, Lincoln, McPherson, Reno, Rice and 1 more | 59 min |
| Jun 24, 9:52 PM CDT | Special Weather Statement | ICT | Chase | 53 min |
| Jun 24, 10:37 PM CDT | Special Weather Statement | ICT | Russell | 53 min |
| Jun 24, 10:50 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 55 min |
| Jun 24, 10:54 PM CDT | Special Weather Statement | ICT | Harvey, Sedgwick | 66 min |
| Jun 24, 11:32 PM CDT | Special Weather Statement | ICT | Russell | 58 min |
| Jun 25, 12:11 AM CDT | Special Weather Statement | ICT | Butler, Chase, Marion | 64 min |
| Jun 25, 12:31 AM CDT | Special Weather Statement | ICT | Lincoln | 59 min |
| Jun 25, 1:16 AM CDT | Special Weather Statement | ICT | Saline | 29 min |
| Jun 25, 1:35 AM CDT | Special Weather Statement | ICT | Lincoln | 25 min |
| Jun 25, 1:51 AM CDT | Special Weather Statement | ICT | Lincoln | 24 min |
| Jun 25, 2:02 AM CDT | Special Weather Statement | ICT | Saline | 43 min |
| Jun 25, 2:07 AM CDT | Special Weather Statement | ICT | Marion | 23 min |
| Jun 25, 2:10 AM CDT | Special Weather Statement | ICT | Lincoln | 35 min |
| Jun 25, 2:13 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 32 min |
| Jun 25, 2:27 AM CDT | Special Weather Statement | ICT | Saline | 33 min |
| Jun 25, 3:56 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 49 min |
| Jun 25, 5:30 AM CDT | Special Weather Statement | ICT | Marion | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.